Hail, El Paso
- When
- June 19, 11:49 AM MST to 11:53 AM MST
- Where
- El Paso County, 11.38 mi SSE of Fountain
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -104.650
where hail the size of baseballs occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Several severe storms occurred...the most severe over Pueblo West...where hail the size of baseballs occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 19, 3:25 AM MST, 8 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 425 AM MDT THU JUN 19 2008 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...LOW LEVEL MOISTURE SLOWLY PUSHING WESTWARD THIS MORNING IN THE WAKE OF VERY WEAK SURFACE BOUNDARY DROPPING SOUTH ACROSS THE PLAINS. WESTWARD PUSH OF MOISTURE ALSO AIDED BY OUTFLOW FROM MCS DROPPING SOUTH ACROSS TX/WRN OK. HAVE YET TO SEE MUCH IN THE WAY OF STRATUS FORMATION OVER THE PLAINS...THOUGH LATEST 11-3.9UM IMAGE HINTS AT SOME VERY PATCHY LOWER CLOUDS FORMING AROUND KLHX AT 0930Z. ALREADY SEE TSRA FIRING OVER NORTHERN COLORADO THIS MORNING...LIKELY DUE TO INCREASING UVV AHEAD OF RATHER SHARP LOOKING UPPER TROUGH OVER UTAH. TODAY...SHOULD HAVE WEAK TO MODERATE UPWARD MOTION OVER MUCH OF THE AREA AS UPPER TROUGH LIFTS OUT OF UTAH AND ACROSS NRN COLORADO DURING THE DAY. MAIN QUESTION...AS ALWAYS...IS AMOUNT AND LOCATION OF LOW LEVEL MOISTURE AND INSTABILITY. NAM SUGGESTS LOW LEVEL MOISTURE WILL BE SLOWER TO MIX OUT ALONG THE I-25 CORRIDOR TODAY THAN THE PAST FEW DAYS...WITH A SECONDARY SURGE PUSHING HIGHER CAPE AIR BACK ACROSS EL PASO AND PUEBLO COUNTIES BY LATE AFTERNOON. GFS SLIGHTLY DIFFERENT...KEEPING BEST CONVECTION FARTHER SOUTH AND EAST TOWARD THE NM BORDER...WHERE LOW LEVEL MOISTURE AND INSTABILITY ARE MAXIMIZED. PERSISTENCE STRONGLY FAVORS THE GFS...AS LAS ANIMAS AND BACA COUNTIES HAVE SEEN THE STRONGEST CONVECTION THE LAST COUPLE DAYS...AND SEE NO OBVIOUS REASON WHY THIS WONT BE THE CASE AGAIN TODAY. THUS BUMPED UP POPS ALONG AND EAST OF A KTAD TO KLHX LINE FOR THIS AFTERNOON...WITH JUST ISOLATED POPS FARTHER WEST. ONE OR TWO SEVERE AGAIN POSSIBLE OVER THE FAR EAST...AS 0-6 KM SHEAR REMAINS SUFFICIENT FOR AT LEAST STRONG MULTI-CELL/WEAK SUPERCELL STORMS THIS AFTERNOON. SHOULD BE COOLER THAN WED MOST LOCATIONS AS 700 MB TEMPS FALL...THOUGH CURRENT GRID LOOKED A LITTLE TOO COOL AND BUMPED UP MAXES 3-5 DEGF FROM PREVIOUS FORECAST. TONIGHT...EXPECT TSRA OVER THE PLAINS TO CONGEAL INTO THE USUAL MCS OVER SW KS/NW TX...WITH MOST ACTIVITY EXITING THE AREA BY 06Z. QUICK LOOK AT 06Z NAM AND GFS SUGGEST MOISTURE SLOSHES BACK WESTWARD OVERNIGHT...WITH BOTH MODELS EVEN BREAKING OUT SOME PRECIP IN THE 06Z-12Z TIMEFRAME. SUSPECT WELL SEE MORE STRATUS AND PERHAPS PATCHY DRIZZLE VERSUS CONVECTIVE PRECIP...SO WILL KEEP POPS OUT OF THE FORECAST AFTER 06Z FOR NOW. --ETP .LONG TERM... (FRIDAY THROUGH WEDNESDAY) ...FORECAST CHALLENGES THIS PERIOD WILL BE THUNDERSTORM COVERAGE ACROSS THE EASTERN MTS/PLAINS EACH DAY... FRIDAY AND SATURDAY...UPPER RIDGE AXIS STAYS TO THE WEST OF THE FCST AREA ACROSS THE 4 CORNERS REGION/WRN U.S. ROCKIES. THIS KEEPS EASTERLY UPSLOPE SFC FLOW ACROSS THE PLAINS WITH RELATIVELY HIGH SFC DEW POINTS BENEATH MODERATE WESTERLY FLOW ALOFT. DIFFICULT TO TIME SHORTWAVES WILL BE MOVING AROUND THE PERIPHERY OF THE UPPER RIDGE...WHICH WILL HELP KICK OFF AFTN SHOWERS AND TSTORMS EACH DAY. MAIN CHALLENGE WILL BE HOW FAR EAST LOW LVL MOISTURE WILL MIX OUT EACH AFTERNOON...WITH BOTH 00Z NAM/GFS SUGGESTING THAT SFC DEW POINTS MAY DRY OUT MORE ON SATURDAY VS FRIDAY. EITHER WAY...SUFFICIENT LOW LEVEL MOISTURE SUGGESTS AFTN SBCAPES WILL RANGE FROM 800-1800 J/KG...WITH DEEP LAYER SHEARS AROUND 40 KTS...SUFFICIENT TO PRODUCE ISOLATED SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. LIGHTNING WILL ALSO BE A CONCERN...ESPECIALLY FOR AREAS WEST OF THE DRYLINE AS FUELS ARE CRITICAL WITH POTENTIAL FOR MORE FIRE STARTS MUCH LIKE WHAT OCCURRED YESTERDAY. WESTERN PARTS OF THE FORECAST AREA WILL BE DRIER...ALTHOUGH THERE IS ENOUGH MOISTURE FOR AT LEAST SOME ISOLATED AFTERNOON THUNDERSTORMS. DIFFICULT TO REMOVE POPS OVERNIGHT ACROSS THE PLAINS...AS THERE HAS BEEN AT LEAST SOME WEAK CONVECTION ACROSS THE PLAINS EACH NIGHT. 00Z AND 06Z RUNS WAVER DRAMATICALLY WITH LOCATION AND TRACK OF POTENTIAL MCSS. LATEST NAM BLOWS UP QUITE A BIT OF CONVECTION ACROSS THE PLAINS FRI NIGHT...AND NOT SURE I BUY THIS SOLUTION JUST YET. WILL ADD SOME ISOLATED POPS FOR THE EASTERN BORDER COUNTIES FOR NOW...WITH MOST LIKELY AREA FOR MCS DEVELOPMENT ACROSS WRN KS AND NW TX. NEXT SHORTWAVE MOVES ACROSS AREA SUNDAY NIGHT/MON WHICH FLATTENS THE UPPER RIDGE AND MAY LEAD TO GREATER TSTORM COVERAGE FOR SUN EVENING DEPENDING ON ITS TIMING. LOOKS LIKE MORE OF THE SAME FOR MON-WED...AS UPPER RIDGE PUMPS BACK TO THE WEST...AND LOW LVL EASTERLY FLOW KEEPS HIGHER SFC DEW POINTS ACROSS THE SE PLAINS. ITS LIKELY THAT AN MCS WILL DEVELOP EACH NIGHT SOMEWHERE ACROSS THE CENTRAL PLAINS...POSSIBLY CLIPPING BY EASTERN CO. DETAILS THIS FAR OUT ARE TOO DIFFICULT TO PIN DOWN...SO WILL KEEP BROAD BRUSH ISOLATED POPS EACH AFTN/NIGHT ACROSS THE AREA THROUGH THE EXTENDED. -KT && .AVIATION... ALREADY AMENDED KCOS AND KPUB TO BACK OFF OF STRATUS THIS MORNING...WITH LATEST SATELLITE IMAGE SUGGESTING ONLY PATCHY MVFR STRATUS AT BEST OVER THE PLAINS FOR JUST A COUPLE HOURS AROUND SUNRISE. VERY ISOLATED CONVECTION AGAIN AT KCOS AND KPUB THIS AFTERNOON AND EVENING...WITH BRIEF MVFR CONDITIONS AND GUSTY AND ERRATIC WINDS THE MAIN PROBLEMS. MIGHT HAVE A BETTER CHANCE FOR STRATUS AFTER 06Z TONIGHT OVER THE PLAINS...AS LOW LEVEL MOISTURE SURGES BACK WEST. --ETP-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 643 AM MDT THU JUN 19 2008 COZ058>089-093>099-201245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 643 AM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER FAR SOUTHEAST PLAINS TODAY...WITH ONE OR TWO SEVERE STORMS POSSIBLE ALONG AND EAST OF A LINE FROM LIMON TO LA JUNTA TO TRINIDAD LATE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL 1 TO 2 INCHES IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH THUNDERSTORMS OVER THE PLAINS TODAY AND THIS EVENING. FARTHER WEST OVER THE MOUNTAINS AND VALLEYS...ONLY ISOLATED THUNDERSTORMS ARE FORECAST...WITH WIND GUSTS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREATS. LITTLE OR NO RAINFALL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY...WITH THE GREATEST COVERAGE OF THUNDERSTORMS EXPECTED ACROSS THE SOUTHEAST PLAINS. ONE OR TWO STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS FRIDAY AND SATURDAY...PRODUCING HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...MODERATE TO HEAVY RAINFALL AND LIGHTNING. ELSEWHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...BRIEF LIGHT RAINFALL...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 2 PM MDT FOR THE EASTERN PLAINS.
The national radar mosaic for the moment the first event began.
12 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104705, 104711, 104712, 104713, 104715, 104702, 104703, 104709, 104704, 104708, 104706, 104707.